Jump to content
CrazyBoards.org

Lamictal and going to the gym.


Recommended Posts

Anyone else here on lamictal and go to the gym?

Well I just returned to the gym about a week ago, and I remember getting sore, but not this sore!! ...and not for so long!!  Whenever I walked today I almost felt like my legs were going to give in.  I know body aches are not an unusual side effect for lamictal, but does  it get any easier??  Does that side effect ever calm down?  Or will I be cursed every time I do a set on the leg press??

Tim

Link to comment
Share on other sites

Anyone else here on lamictal and go to the gym?

Well I just returned to the gym about a week ago, and I remember getting sore, but not this sore!! ...and not for so long!!  Whenever I walked today I almost felt like my legs were going to give in.  I know body aches are not an unusual side effect for lamictal, but does  it get any easier??  Does that side effect ever calm down?  Or will I be cursed every time I do a set on the leg press??

Tim

<{POST_SNAPBACK}>

Tim:  Last year I tried lamictal and had the same thing happen to me.  I worked out regularly and NEVER was as sore as I was taking Lamictal.  I felt like I used to after playing a football game, except for weeks on end.  I ended up discontinuing it because every time I titrated up, I became more sore.  It didn't go away for me, but perhaps it will for you.  I know a few friends that take it and love it.

Link to comment
Share on other sites

I think Lamictal is probably the most convenient drug of choice today because it has the least amount of side effects relative to other meds. That isn't synonymous with none. I'm pretty certain that most people experience some type of side effect on any given drug. I had rash problems with Lamictal over a year ago but I'm trying it again and so far so good.

Weigh it out. Mental illness or sore body? Try Lithium or Depakote and see how you react. You can always go back to Lamictal if push comes to shove.

These drugs (typically) have much worse side effects than Lamictal but they work quite well for BP disorder.

It may take a while to hit the magic med combo and chances are it will change over time according to your reaction to the meds. My doctor has been changing and tweaking for the last three years. It has only been since the last two months that I have sincerely felt WELL.

Link to comment
Share on other sites

when i first started lamictal, i used to get cramps in my legs. at one point, I went around with a limp--but i didn't care, i was feeling so good.

Those cramps went away. Haven't been sore since...but i haven't been exercising either. too busy gettin' the meds right. and i know my stamina, lung-power has diminished (too much CNS depressant action going on). I plan to start dancing again, so we'll see what happens. ;)

7

Link to comment
Share on other sites

I've been on Lamicta for about 10 months.  The first month was awful, but it slowly eased up.

To be honest I've been a slug lately. This summer I was walking 2 -3 miles a day and as I built up strength I didn't notice any undue soreness.

A.M.

Link to comment
Share on other sites

Well, looks like I'm not the only one!!

At the end of the day I'll be staying on it because it works.  I've had tegretol and valproate before and they sucked.  I'm already on lithium.  So all in all it's worth the pain.  It might get easier as time goes on.  For now, I'm decreasing those weights and working out a new work out strategy.  Might just do cardio for awhile... less harsh, and well, I could lose a few more kilos. ;)

Link to comment
Share on other sites

lamictal had me in pain too.  i wanted neurontin to go with it cause i read up on it and neurontin is good for all kinds of pain.  my doc said no (of course).  well i got rashes and even my tongue broke out so i quit the lamictal and my doc let me start neurontin.  with the first capsule i felt sooooooo much better!

neurontin goes real well with other anticonvulsant mood stabilizers cause they're chemically unrelated (as i've read) and neurontin has an even lower side effects profile than the others, depending on the dose.

believe me you're not gonna get a lot of pain from neurontin.  for me it was relaxing and a huge help for all the lamictal aches and pains.

i still think lamictal and neurontin are a natural combination.

Link to comment
Share on other sites

Lord knows I haven't done any exercise recently but I just moved up to 200mg Lamictal and my legs are severely in pain right now. I hope it doesn't keep me from sleeping.  ;)

<{POST_SNAPBACK}>

Yeah it did for me, so I started taking a small amount of seroquel before bed, and that helped heaps.

It took 5 days for the pain in my legs to go after gym... I feel *so* motivated to go back and do it all over again! ;-)

Link to comment
Share on other sites

That happened to me when I started Lamictal (I now take 350) when I lifted at the gym. I decided to just walk and see what would happen. Over time for me, with just the walking to keep me in shape- with push-ups and stuff- I started the lifting again. Light, a few reps, and then more. I think your body just has to get used to it or something.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...